Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 127, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 11, 2004, 4:26 PM CDT for Hinds County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2004, 4:26 PM CDT (21:26 UTC)
- Expired
- May 11, 2004, 5:10 PM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Hinds County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 53 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.4 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 392 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
355
WUUS54 KJAN 112126
SVRJAN
MSC049-112210-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
426 PM CDT TUE MAY 11 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HINDS COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 510 PM CDT
* AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES EAST OF I-20 EXIT 19...OR ABOUT 12
MILES WEST OF CLINTON...MOVING NORTH AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR BROWNSVILLE AT 440 PM CDT
WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.
HAIL TO THE SIZE OF NICKELS IS LIKELY WITH THIS STORM.
LAT...LON 3236 9062 3250 9058 3253 9045 3249 9045
3249 9030 3231 9058
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:00 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, May 11, 3:00 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT TUE MAY 11 2004 .DISCUSSION... SCATTERED CONVECTION OCCURRING MAINLY WRN AND SRN AREAS. THUNDERSTORMS CONTINUE TO DEVELOP IN TONGUE OF HIGHER DEWPOINTS IN VICINITY OF THE MS RIVER WHILE STORMS THAT HAVE DEVELOP IN AREA OF BEST INFLOW TO THE SOUTH MOVE THIS WAY. ROUND OF STORMS TODAY WILL DIMINISH AFTER SUNSET BUT NEXT ROUND WILL FORM LATER TONIGHT AS A HEALTHY SHORTWAVE SHIFTS THIS WAY FROM TEXAS THIS EVENING. GOOD LOW LEVEL WARM AIR ADVECTION CONTINUES TOMORROW...INCREASING FOR CENTRAL AND NRN ZONES. MODELS CONTINUE TRACK OF WAVES IN MID LEVEL SWLY FLOW AND INCREASE VERTICAL MOTION SOMEWHAT AS UPPER JET WIND FLOW INCREASES SLIGHTLY. WILL ADD POSSIBILITY OF HEAVY RAINFALL FOR TOMORROW. DEEP MOISTURE BAND SHIFTS ACROSS THE REGION WEDNESDAY WITH PRECIPITABLE WATER VALUES NEAR 2 INCHES MUCH OF AREA. DEEPER MOISTURE MAINTAINED ERN ZONES EARLY WEDNESDAY EVENING. FLAT WAVES CONTINUE INTO THURSDAY. WEAK INCREASES NOTED IN UPPER JET FLOW AGAIN...REFLECTED IN LIGHT UPPER DIVERGENCE FORECAST. UPPER RIDGING DEVELOPS SLIGHTLY WWD AND LOW LEVEL MOISTURE DIMINISHES PER MODEL DEWPOINTS. HOWEVER DEEPER MOISTURE MAINTAINED SO WILL KEEP POPS FOR SCATTERED CONVECTION. SCATTERED THUNDERSTORM CHANCES CONTINUE INTO FRIDAY. THE LONG WAVE TROUGH FINALLY SHEARS APART AND THE STRONGER SECTION LIFTS OUT TO THE NE OF THE AREA WHILE THE WEAKER SRN PORTION LAGS TO THE W. THE ASSOCIATED SURFACE BOUNDARY SHIFTS INTO ERN ARKANSAS FRIDAY EVENING...MOVING ACROSS MUCH OF THE FORECAST AREA SATURDAY. REMNANTS OF THE BOUNDARY STALL ACROSS THE AREA BEFORE LIFTING NWD SUNDAY...LEAVING THE FORECAST AREA IN LOW LEVEL RETURN FLOW MONDAY AND TUESDAY. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, May 11, 3:05 PM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 305 PM CDT TUE MAY 11 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 122005- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 305 PM CDT TUE MAY 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND WEDNESDAY... ...THUNDERSTORMS... LOCALLY STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION THROUGH LATE WEDNESDAY AFTERNOON. SOME STORMS COULD BE CAPABLE OF GENERATING WINDS TO 45 MPH...FREQUENT LIGHTNING...SMALL HAIL AND TORRENTIAL DOWNPOURS. A COMPACT...BUT POTENT...UPPER LEVEL DISTURBANCE WILL PUSH NORTHEAST ACROSS THE LOWER MISSISSIPPI VALLEY BETWEEN TONIGHT AND LATE TOMORROW. THE COMBINATION OF ATMOSPHERIC LIFT INDUCED BY THIS DISTURBANCE AND MODERATE INSTABILITY MAY GIVE SOME THUNDERSTORMS THE POTENTIAL TO BE LOCALLY STRONG. THE LACK OF APPRECIABLE WIND SHEAR WILL LIMIT THE RISK FOR SEVERE THUNDERSTORMS DURING THIS PERIOD. THE RISK OF ANY STRONG STORMS WILL BE GREATEST THIS EVENING AND AGAIN TOMORROW AFTERNOON...ESPECIALLY EAST OF THE MISSISSIPPI RIVER. ...FLOODING... SCATTERED THUNDERSTORMS EXPECTED ACROSS THE FORECAST AREA THIS EVENING AND AGAIN ON WEDNESDAY WILL PRODUCE LOCALLY HEAVY RAINFALL...WHICH MAY RESULT IN LOCALIZED PONDING OF WATER IN LOW LYING AREAS AND UPON PAVED SURFACES. MOST STORMS WILL MOVE FAST ENOUGH TO LIMIT THE HEAVY RAIN THREAT...BUT CLUSTERS OF STORMS MAY HAVE A TENDENCY TO BACK BUILD AND BRING ONE TO TWO INCHES OF RAINFALL TO ISOLATED LOCATIONS QUICKLY. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY... ...DAYS TWO AND THREE...WEDNESDAY NIGHT THROUGH FRIDAY NIGHT... MORE THUNDERSTORMS ARE EXPECTED ACROSS THE REGION THURSDAY AND FRIDAY AS ADDITIONAL ATMOSPHERIC DISTURBANCES MOVE THROUGH AND A SLOW MOVING FRONTAL BOUNDARY APPROACHES THE MISSISSIPPI RIVER. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...SOME STORMS DURING THIS TIME PERIOD COULD PRODUCE STRONG WINDS...LOCALLY GUSTY WINDS...SMALL HAIL AND TORRENTIAL DOWNPOURS. ...DAYS FOUR THROUGH SEVEN...FRIDAY NIGHT THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT TUESDAY, MAY 18. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, May 11, 12:49 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1249 PM CDT TUE MAY 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL HATTIESBURG 31.31N 89.31W
05/11/2004 1.00 INCH FORREST MS EMERGENCY MNGR
REPORTED BY HATTIESBURG EOC OFFICE
&&
LJWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 12:41 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 44 min |
| May 11, 2:23 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 42 min |
| May 11, 2:57 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 48 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.